Hello my name is Maria I've been on a long Journey with anxiety. My anxiety started when I was 16 in high school it was pretty bad then. I started to take Celexa and experienced really bad side effects from it. After 2 weeks I started to feel a little bit better this side effects started to subside and a little after that I was completely fine. So me being young and not really knowing what excited he was and what pills were I stopped taking Celexa. I was fine until I was 21. Then I would have mild attacks every week I tried to go get help from a therapist and a psychiatrist. The therapy worked but the psychiatrist was talking to me like I was crazy so I decided not to go back. My anxiety once again subsided. I wasn't having any kind of attacks until I turn 25. And they're bad now I can't leave my house and they're bad now I can go do things on my own like going to the doctor's office or going to therapy but I can't go into certain stores or really far away from my home I literally went to go pick up something from my aunt's house that was 18 miles away from my house and I was freaking out because I felt like I was too far from home I know this may seem not too bad but it is for me. Summer is right around the corner and I literally can't do anything I won't be able to. I feel like this exoti is taking over my body it's taking over my life. I need help I just recently got prescribed 10 milligrams of Prozac and I'm scared to death of taking it I know that 10 milligrams is not that high of a dose it's not high at all. But what I'm most afraid of is the side effects of it the fact that anti anxiety medication can give you more anxiety is what really scares me. I just want to be able to live my life and do the things that I want to do without having anxiety without worrying about going somewhere and having an anxiety attack. Please anybody I need help I need reassurance I need this medication to work so I can live my life the way I want to live it.
I am sorry you are going through this. I can only speak from my own experience years ago when I was prescribed Prozac 20mg daily. After taking it for anxiety and depression for just four days, I felt like a new person, in a good way! I wondered if this was how I was supposed to feel all along?
My body's response was immediate instead of taking 6 weeks to feel some improvement.
I have never gone back to feeling the way I felt before taking Prozac. The only side effect I encountered was the inability to achieve an orgasm.
I have since then due to fibromyalgia, switched to Cymbalta 60 mg twice daily. It covers the anxiety, depression and fibro pain. I highly recommend you try the Prozac. God bless.
We all can react differently on the any med. My experience is not so great, but, I still have good news. I packed on 30 pounds in a little over a month. Not acceptable, so, I was switched to something else. This was 20+ yrs ago. However, my sister was prescribed it 3 yrs ago and it did wonders for her. She felt so much better, she did more, and lost weight on it. her mood was good and she hardly ever speaks of feeling sad, down, etc. I have known others that did well on Prozac too, but me and my sister are the ones I know best. At least give it a honest to goodness try. If you give up too soon, you will never know if it could have helped you.. There is a good chance you will be helped by it. if not, there are others to try. Don't give up on it. May help to keep a journal about how you are feeling each day. This could be very beneficial to your doctor whether it is an increase in dosage or trying something else. Good luck, hon, and Best wishes, ChelleKay
D provided a very thoughtful response.
The history and description really showed us the depth of anguish. It's so helpful for us to comment when provided with such a clear picture.
Does anxiety/depression "run" in your family?
The years that you mentioned,18,21,etc are difficult years for anyone. It's also a hormonally-charged time for a woman.
I'm just pointing it out so you can see that a lot of your anxiety is normal but for some reason is exaggerated for you.
I applaud you for taking action and seeking help. I also applaud you for recognizing the psychiatrist was not going to be helpful and getting out without throwing good money with someone who obviously was not going to meet your needs. It says a lot about your intelligence and insight at such a young age.
I wanted to add my two cents here...
- Have a comprehensive physical.
You may have hormonal issues and possibly thyroid problems that mimic anxiety.
- Find a therapist ...
psychiatrist, psychologist or social worker that you can relate to would really be good for you. Research to find one that specializes in young women.
It's really helpful to find someone who knows the issues of your age group.
You know the importance of getting help because it's getting out of control.
The longer an acute diagnosis goes on, the harder it is to fix the problem.
You may have forgotten or blocked out an incident that triggered your anxiety.
Your description points out those specific times in your life that exacerbated symptoms.
Talking it through with someone you trust and respect may bring it all up from a past event.
Finding the source is something that may be able to be worked out without medication. You will learn so much about yourself and what your triggers are.
Wouldn't it be nice to live your life without medication, dosages and side effects?
No way am I anti-meds. It's just that you should rule out physical diagnoses and blocked memories before committing yourself to a medication that you will be taking long-term.
Your question about the side effects being worth it is a good one.
I guess my answer would be is how bad ARE the side effects and how much are willing to tolerate?
Forums are really good to discuss others who have the same issues.
Best wishes during this period of growth. You WILL get through it and you WILL come out a more confident, secure woman.
Sorry to hear about the awful time you're having. I have taken Prozac, my brother and sister also and my little dog takes it. We've all found it to be a very very mild, gentle drug. Basically no side effects. I took it for intrusive thoughts and it got rid of them completely. You will be fine. I wish you the best of luck with it :)
BTW, keep up the therapy and self help side of things too. Meds are only part of the solution.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Dec 2010 • 2 answers
Posted 16 Feb 2011 • 6 answers
Posted 3 Sep 2015 • 2 answers
Posted 28 Feb 2016 • 4 answers
Posted 12 Aug 2018 • 3 answers